I am very happy to find so many people i can talk to about subutex use, as i have felt so alone here with my treatment... i have been on subutex now for about 8 months on a dose initially of 12mg and at first it was something i wished i had found sooner because for the first time i could go free without the use of heroin, which was great because i thought i could finally start living life...
but i since about 2 months into the course have noticed a change in myself if that makes any sense, it feels like i am a whole different person which you would think is a good thing considering where all heroin addicts have come from, but for me i find that the subutex has made me extremely deppressed, anti-social, extremely irritable, unable to engage in any social activities, i,m a completely different person, i have lost my sense of humor which used to be the only part i liked about myslef. if i read what i have written it sounds completely crazy person speaking here but is there anyone who can relate to these feelings and do they go away????? when off the subutex? which brings me to another concern is i have with much trouble managed to come down to 4mg... i went down from 12 -10 for about a month then 10 - 8 then 8 - 6 and that was when i first started feeling crappy from coming down( 8-6) and so on so i guess i,m asking when you completely come off the stuff is there serious withdrawel involved and how long does it last??
thanks so much to anyone who can help me i know this looks like a bloody essay you gotta read here so sorry bout the longness but i appreciate wat anyone has to say thanx...
I've never used sub but I suffered from a pretty bad depression after I went cold turkey from pain pills. What you are describing sounds like depression to me.
Maybe it's not from the sub at all but you missing your DOC. Maybe talk to your dr about an anti-depressant, if they can be taken with sub, I'm not sure.
ye i am on an anti- deppresant,(however you spell that) i was on mirtazapine and am busy coming off cause it did not change a thing and start escitalopram tomorrow, i dont know what to do anymore, I dont want to just throw away 6 months clean time but when i think about it every thing seems utterly pointless at the moment. thanks for your reply though wow that was quick,
Just thought I would share some of what happened to me because I really can relate to what you are feeling. While I have never used subutex or suboxone, I was on opiates for a long time and suffered eventually what you are describing now. Sub does have an opiate in it.... bupuprehen(???).... and perhaps that is contributing to the depression.
I was last on Oxycodone and had begun abusing it to try and solve a lot more problems than pain..and was also using Xanax for non-prescibed reasons. I was hiding out from emotional pain and the abuse of the opiate and the benzo was about the worse choice I could have made. They are depressants and what started as a slow ride became a fast spiraling free fall into major depression. No social contact, no laughter, no rhythm, no pleasure, no anything.. nada, zilch, caput. I ended up non -functioning and finally, finally, began the long overdue journey off the narcotics. I did long, slow tapers off first Oxycodone and then Xanax.
In the first months of the tapers, I felt a second layer of depression fall over me from the withdrawal. It was pretty horrible to deal with it, but I knew it was the way out for me from all the depression. All that depression was surely going to kill me so I made a decision to try and fight back and live.
In about 10-12 weeks of tapering, I could feel that second layer of depression starting to lift. Was I feeling great? Nope, not by a long shot, but I was feeling better than 12 weeks previous. I kept journaling during thaty time so I was forced to see in black and white that I was, indeed, starting to have short periods of relief. All that time, and for some years before, I had been on an anti-depressant. Actually Lexapro, one of the brand names for escitalopram. As the tapering continued, I could feel the Lexapro starting to work again. I had crowded it out with all the other drugs and as my doses of narcotics got smaller, the Lexapro was able to be felt again. The depression, both layers, began to lift more steadily in baby steps after that 12 week period.
Rebel, I know 12 weeks can sound so forbidding when we are suffering. I can only tell you that the time does pass and it does get better and better as we get closer to the finish line.
In coming off the Sub, my thought would be to continue very, very slowly, trying to make the cuts only about 10% at a time. The closer we get to the end, the smaller and smaller the cuts need to be.
Feeling better, much better, is so possible for you. I have absolutely no doubt about this at all. It takes a real leap of faith to believe this, but it is true. Others before me held my hand as I made the leap to trust in their experiences. I held on tightly and today I am a happy, functioning woamn again. I enjoy life, I laugh, and I participate once again.
Hold tight, Friend. There is great sunshine waiting for you.
With hope always
what you described is what alot of people are calling "sub turning on you". it's great at first--the honeymoon phase. the length of time varies for people. will it go away? yes, after you have tapered off. the acute withdrawl isn't as bad as a regular opiate but the paws can last for several weeks up to a year. it just depends on how long you've been on it and how slow you taper. most everyone reports no energy, no motivation, depression etc...people call sub a "miracle" pill--it's just another opiate with a really long half-life. it takes 11 days to clear out of your system. are you going to any meetings or counseling? you need support now and na would probably help tremendously. the quicker you get off sub, the quicker you will get better. have you talked to your dr. about this? get some comfort meds lined up if you can. try going down 1 mg a week. there alot of supplements you can be taking to help--if you are interested, let me know and i will get back to you--this will NOT last forever!! but you need to taper off to start the healing process.